Tachycardia and svts 6 months post ablation - AF Association

AF Association
19,708 members24,098 posts

Tachycardia and svts 6 months post ablation

Dinodog
Dinodog

So the afib is gone but in last 6 weeks I’ve had some terribly debilitating episodes of tachi and skipped beats. Ekg confirmed not afib. I’m taking cardizem again for rate control for a bit and then an extra cardizem and anxiety med when it starts. I have 3 little kids and can’t opearte with these episodes- dangerously light headed and completely breathless. Surgeon wants to monitor as says may be bump in road- but another ablation could help if needed. I didn’t have this issue before first ablation so am reluctant even though I’m lucky enough to see one of the top surgeons for afib. Has anyone had these issues so far post ablation? Meds that worked? Did it improve over time? Ironically I’ve lost 20 pounds and am doing everything right and now this....

5 Replies
oldestnewest

I too have the same. I started with palpitations missed beats, then went into irregular tachycardia (240-250bpm) so had an ablation in March as was told I had Afib. I was on flecainide and this was keeping me stable, but EP said necessary to come of it (?) . So I weaned off it and since then I keep getting the palpitations and missed beats, light headed, breathlessness. Just like you. Frightening isn't it. It happened in the supermarket last Friday which was awful.

I can't get hold of anyone in the hospital as EP on few weeks holiday and no one else to ask so going to GP this morning.

In truth I'm not even sure of the difference between Afib and tachycardia/irregular heartbeats?????????

I have to say flecainide for me was great, but no one wants to keep me on it.

I do hope you feel better soon. Yes it is so distressing and especially with your children so young it must be worrying for you

BobD
BobDVolunteer

Atrial tachycardia post ablation is not uncommon and usually responds to cardioversion (DCCV) I had A Tach about six to eight weeks after two of my three ablations and two events in the last ten years since. All of which were reverted by DCCV. MY EP did tells me that it might be possible to ablate these events but it would be a hard and complex procedure (not surgery) which he would prefer not to undertake at this stage.

Ectopics are normally benign though annoying and seldom treated. Most of us have found that the deep slow breathing exercise usually stops them (Search this above).

I am getting the same six months post. About once a month, lasting for a day. Definitely brought on by my overdoing things, which wasn't the case with AFib, so I think slow down and try not to get stressed is key but easier said than done. Also my heart rate is 10 bpm faster post ablation(80-90 when sitting) but I didn't want to stay on/increase betablockers as they make me drowsy so my EP put me on Ivabradine which is primarily for angina which I don't have but it is slowing the heart to 70 -80 and comes without the brain fog of the beta blockers. I feel less breathless too and more relaxed so fingers crossed it will stop the other symptoms too. Time will tell.

BobD
BobDVolunteer
in reply to songbird74

As we explain in our fact sheet, raised HR post ablation is very common and can take nine months to a year to return to pre ablation levels.

I was ablated for SVT that caused weakness, sweats, and near fainting. Blood was not moving on but looping around in a node to nowhere. Had it ablated and discharged ten hours later. On Sotalol 40 mg bid and 2 baby aspirin. Sotalol wiped me out n caused diverticulitis which I'm prone to. Gradually living again....gained back 15 of 30 lbs lost, less fatigue but still off balance. Holistic Doctor helped build me up after losing hair n weight. My dx is malabsorption. Diatomaceous Earth food grade set me right again.

You may also like...